Texas, 2008Damaging Wind in Texas, August 15, 2008
August 15, 2008 · NWS HGX · 1 event in 1 county or zone
Colliding outflow boundaries from afternoon showers and thunderstorms produced some wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Colliding outflow boundaries from afternoon showers and thunderstorms produced some wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 15, 2:04 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Aug 15, 2:04 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
304 PM CDT FRI AUG 15 2008
.DISCUSSION...
DEEP MOIST AIRMASS HAS SURGED INTO SE TX WITH PRECIP WATER VALUES
AROUND 2 INCHES OR MORE. THIS HAS LED TO RAIN RATES OF 1 TO 2
INCHES AN HOUR. STORMS ARE MOVING AROUND 15 MPH SO FLASH FLOODING
HAS NOT BEEN AN ISSUE. OUTFLOW BOUNDARIES FROM PREVIOUS
CONVECTION CONTINUE TO INITIATE NEW THUNDERSTORM ACTIVITY OVER
THE AREA. OUTFLOW HAS ALSO COME DOWN FROM N TX FROM EARLIER
CONVECTION WHICH HAS SET UP STRONG SFC CONVERGENCE ACROSS SE TX.
THUNDERSTORM ACTIVITY SHOULD CONTINUE THROUGH THE EVENING AND
LIKELY WEAKEN WITH THE LOSS OF DAYTIME HEATING.
A WET FORECAST IS STILL EXPECTED THROUGH THE MIDDLE OF THE WEEK.
THE MAIN QUESTION WILL BE HOW WET. UPPER AIR ANALYSIS FROM THIS
MORNING DEPICTS AN UPPER LEVEL LOW OVER THE CENTRAL ROCKIES WITH
NW FLOW ALOFT OVER TX. WEAK SFC FRONTAL BOUNDARY NOW OVER N TX
WILL ALSO SLOWLY SLIDE INTO THE AREA OVER THE NEXT COUPLE OF
DAYS. THE FORECAST HINGES ON THE EVOLUTION OF THIS UPPER LEVEL
LOW AND HOW FAR SOUTH THE FRONT SLIDES.
THE 12Z MODELS ARE STILL IN SOME FAIR AGREEMENT THROUGH TUESDAY.
THE DIFFERENCES COME FROM COMPARING THE MODELS TO PREVIOUS RUNS.
MODELS NOW BRING SFC FRONT FARTHER SOUTH INTO SE TX WITH MORE
EASTERLY SFC FLOW. THE UPPER LOW ALSO REMAINS IN THE ROCKIES
LONGER AND THEN SLIDES TOWARDS THE RED RIVER SUN INTO MON. THIS
EFFECTIVELY INCREASES THE SHEAR AND UPPER LEVEL SUPPORT FOR
THUNDERSTORM ACTIVITY. THE FRONTAL BOUNDARY WILL ALSO REMAIN A
FOCUS FOR CONVECTIVE ACTIVITY. STILL...GFS IS NOW TRYING TO BRING
IN SOME SLIGHTLY DRIER AIR IN BEHIND THE FRONT WHICH RESULTS IN
LOWER POPS FOR THE WEEKEND. THE FORECAST WILL STILL KEEP 50 POPS
AS FROM THE PREVIOUS FORECAST. POSSIBLE THAT POPS COULD STILL BE
MORE THAN THAT SHOULD THE SYNOPTIC PATTERN PROGGED BY THE MODELS
VERIFY. BOTH THE 12Z GFS AND ECMWF HOLD ONTO THE UPPER LOW OVER N
TX THROUGH WED AND THEN GRADUALLY LIFT IT INTO THE MIDWEST AS THE
NEXT TROUGH DIGS INTO THE PAC NW. GIVEN THIS PATTERN...WILL
CONTINUE AT LEAST 40 POPS THROUGH TUE WITH SLIGHTLY LOWER CHANCES
AFTER THAT THROUGH THE END OF THE WEEK. AFTER THAT SOME SLIGHT
RIDGING BUILD IN TO DRY THINGS OUT. TEMPERATURES FOR THE FORECAST
WILL REMAIN CLOSE TO THE PREVIOUS PACKAGE. THE GFS MEX GUIDANCE
FOR IAH IS ABOUT 5 DEGREES COOLER THAN THE PREVIOUS RUNS FOR THE
WEEKEND AND EARLY NEXT WEEK. THE FORECAST WILL KEEP MAX TEMPS IN
THE LOWER 90S OR NEAR 90 WITH GUIDANCE RUNNING IN THE 80S.
&&
.AVIATION...
CURRENT SHRA/TSRA ACTIVITY SHOULD COME TO AN END LATER THIS
AFTERNOON OR EARLY THIS EVENING. ABUNDANT MOISTURE...WET GROUNDS
AND LIGHT WINDS COULD LEAD TO SOME MVFR/IFR LOW CLOUD AND FOG
FORMATION OVERNIGHT TONIGHT. WILL CARRY LATE NIGHT AND EARLY
MORNING VCSH NEAR THE COAST. EXPECT PERIODS OF SHRA/TSRA THROUGH
THE WEEKEND. 42
&&
.MARINE...
EXPECT TO GENERALLY SEE SOUTH WINDS BETWEEN 5 AND 15 KNOTS ALONG
WITH 2 TO 4 FOOT SEAS FOR THE NEXT SEVERAL DAYS. SPEED AND
DIRECTION CHANGES ARE POSSIBLE ESPECIALLY IN AND NEAR
SHOWERS/THUNDERSTORMS THAT SHOULD CONTINUE ON AND OFF THROUGHOUT
THE WEEKEND. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 75 93 75 91 74 / 20 50 30 50 30
HOUSTON (IAH) 76 92 75 91 75 / 20 50 30 50 30
GALVESTON (GLS) 80 88 79 88 79 / 20 50 30 40 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...39
AVIATION/MARINE...42
Hazardous weather outlook, Aug 15, 2:48 AM CST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
348 AM CDT FRI AUG 15 2008
TXZ163-164-176>179-195>200-210>214-226-227-235>238-161200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
348 AM CDT FRI AUG 15 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH INCREASING MOISTURE
AND DAYTIME HEATING TO PRODUCE SCATTERED THUNDERSTORMS MAINLY THIS
AFTERNOON. THE THUNDERSTORMS WILL FOCUS ALONG AN OUTFLOW BOUNDARY
APPROACHING FROM THE NORTH AND THE SEABREEZE. THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY RAINFALL...AND WIND GUSTS OF 40 MPH. THE POTENTIAL EXISTS
FOR ONE OR TWO STORMS TO BRIEFLY BECOME SEVERE WITH A THREAT OF
DOWNBURST WINDS.
.DAYS TWO THROUGH FIVE...SATURDAY THROUGH TUESDAY
A SERIES OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH DAYTIME
HEATING TO PRODUCE SCATTERED THUNDERSTORMS OVER SOUTHEAST TEXAS
EACH DAY. THE MAIN THREAT FROM THE STORMS WILL BE LOCALLY HEAVY
DOWNPOURS WHICH COULD RESULT IN BRIEF MINOR FLOODING. THE STRONGER
STORMS WILL ALSO BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING
AND WIND GUSTS OF 40 MPH.
.DAYS SIX THROUGH SEVEN...WEDNESDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Burleson
- When
- August 15, 4:05 PM CST
- Where
- Burleson County, 0.45 mi W of Deanville
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.430, -96.758
Thunderstorm winds downed trees and power lines along FM 111.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Colorado, August 15 to 16, 2008$300,000 · 2 events
- Damaging Winds and Lightning Strike in North Carolina, August 15, 2008$215,000 · 50 kt wind · 4 events
- Damaging Winds and Lightning Strike in Mississippi, August 15, 2008$158,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, August 15, 2008$101,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in New York, August 15, 2008$35,000 · 2 in hail · 12 events
- Lightning Strikes in Colorado, August 15, 2008$40,000 · 3 events
- Hail and Damaging Winds in Texas, August 15, 2008$26,000 · 2 in hail · 11 events
- Damaging Wind in Arizona, August 15, 2008$25,000 · 56 kt wind · 1 event
- Flash Flooding in New York, August 15, 200817 events
- Hail in New York, August 15, 2008$20,000 · 0.88 in hail · 2 events
- Hail and Damaging Winds in New Mexico, August 15, 2008$7,000 · 2.5 in hail · 11 events
- Excessive Heat in Oregon, August 15 to 17, 200810 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132133.